Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 27, 2016, 4:57 AM CDT for Chippewa County, Swift County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 4:57 AM CDT (09:57 UTC)
- Expired
- Jul 27, 2016, 5:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Swift County, MN
The radar
The Minneapolis radar (KMPX), 169 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WWUS83 KMPX 270957
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 AM CDT WED JUL 27 2016
MNZ048-055-056-271045-
CHIPPEWA-POPE-SWIFT-
457 AM CDT WED JUL 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SWIFT...NORTHERN
CHIPPEWA AND SOUTHERN POPE COUNTIES...
AT 456 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CYRUS TO BENSON TO NEAR WATSON.
MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BENSON AROUND 500 AM CDT.
LAKE HASSEL AROUND 505 AM CDT.
MURDOCK AROUND 520 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CLONTARF...DE
GRAFF... BIG BEND CITY...LAKE EMILY...GILCHRIST...HAGEN...SWIFT
FALLS...DANVERS AND GLUEK.
LAT...LON 4531 9574 4557 9574 4556 9526 4497 9525
4501 9586 4505 9591
TIME...MOT...LOC 0956Z 268DEG 29KT 4559 9568 4532 9564 4505 9580
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 27, 4:38 AM CDT, 19 minutes earlier.
Area forecast discussion, Jul 27, 4:38 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 438 AM CDT WED JUL 27 2016 .SHORT TERM...(Today and tonight) Issued at 430 AM CDT Wed Jul 27 2016 Radar loops this morning nicely show the two waves of interest for the weather the rest of today. This first is a nice spin up around Fargo, with the other being an MCV over northeast Neb that is left over from an MCS that tracked from east of the Black Hills down into north-central KS overnight. Models initialized the northern wave well, but this MCV in Neb went largely unnoticed by the 27.00 model runs. For the 27.00 models, it is this wave up by Fargo that will slowly slide down I-94 through the day that much of the guidance is keying in on for bringing us precip chances today, though the Nebraska MCV could end up being problematic for the pop forecast for today, especially if it can help spur development later in the day to our south that is currently not forecast to happen. This morning, we are see showers and thunderstorms moving into western and across central MN within zone of slightly stronger winds and temp/moisture advection with the 925-850mb winds. However, these already weak 925-850 winds will weaken to virtually nothing this morning, with the coverage of showers expected to diminish through the morning before diurnal heating destabilizes the atmosphere, allowing shower and thunderstorm coverage to build again by late this morning and into the afternoon. Biggest change needed for the pops is both deterministic and CAMs are fairly progressive with the wave up by Fargo through tonight, which will result in a much faster west to east ending of precip than what the previous forecast had. Though we sped up the precip departure considerably tonight, we are still slower than what the majority of CAMs depict. Still not anticipating much of a severe threat. The one thing that is of some concern is that this afternoon, a weak surface low will be tracking across the area, but there will be virtually no flow at h850 and h5 winds will be under 20kts, resulting in very little shear, which means little organization to what will be pulse/airmass thunderstorms. Extensive cloud cover will also limit the degree to which we can destabilize and instability looks to be weak enough where updrafts will not be strong enough to generate much of a hail or even wind threat with this activity. .LONG TERM...(Thursday through Tuesday) Issued at 430 AM CDT Wed Jul 27 2016 A cooler and drier air mass will settle in across MN/WI Thursday and Friday behind the rain and cold front that will pass through the area today and tonight. A surface high will move across the Upper Mississippi River Valley late this week and the flow will remain weak through the depth of the atmosphere. There will be a weak northwest flow aloft with light and somewhat variable winds in the lower atmosphere. Friday morning will likely be the coolest morning we've had since July 1st when we saw lows in the 40s and 50s locally. We have a chance for showers/storms in western MN on Saturday when the 925-850mb flow increases across the Dakotas and the low level jet approaches the western MN border - not likely at this point - but possible. The pattern turns a little more interesting by Monday-Tuesday when the flow increases out of the west-southwest with building heights as a trough digs in across British Columbia and crosses the northern Rockies by Monday night. This will certainly bring about an increase in temperatures and humidity locally by Tuesday - perhaps a couple rounds of showers/storms. The rain chances are still highly uncertain given it's 1) a day six forecast and 2) the convective trigger is weak as the surface boundary doesn't look very strong and the upper support remains well north of the area. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1158 PM CDT Tue Jul 26 2016 VFR conditions will continue tonight. Thunderstorms are expected to develop across west central Minnesota overnight, before dissipating Wed morning and then reinvigorating across the southeast half of MN and into WI by afternoon. Some MVFR cigs are possible following the wednesday afternoon activity. Winds will remain light through the period. KMSP...Most of the overnight storms should remain well north and west of MSP. A stray shower or storm cannot be ruled out completely, but the best chance will come Wednesday afternoon. /OUTLOOK FOR KMSP/ Thu...VFR. SLGT CHC MVFR/TSRA. Winds NE 5 kts. Fri...VFR. Winds E 5 kts. Sat...VFR. Winds SE 5 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...MPG LONG TERM...CLF AVIATION...BORGHOFF
Hazardous weather outlook, Jul 27, 3:37 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 AM CDT WED JUL 27 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 280845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 337 AM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND WEAK THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS PORTIONS OF CENTRAL MINNESOTA AND NORTHERN WISCONSIN. THE AREA OF THUNDERSTORMS WILL SLOWLY DROP SOUTH TODAY ACROSS MINNESOTA AND WISCONSIN. WHILE THE THREAT FOR SEVERE WEATHER IS LOW...LIGHTNING AND A FEW HEAVY DOWNPOURS ARE POSSIBLE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 27, 4:18 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 AM CDT WED JUL 27 2016
MNZ047-048-054>056-271000-
CHIPPEWA-POPE-LAC QUI PARLE-STEVENS-SWIFT-
418 AM CDT WED JUL 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN STEVENS...
SWIFT...NORTHERN LAC QUI PARLE...NORTHWESTERN CHIPPEWA AND
SOUTHWESTERN POPE COUNTIES...
AT 417 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CHOKIO TO LAKE OLIVER TO
BELLINGHAM. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
LAKE OLIVER AROUND 425 AM CDT.
APPLETON AROUND 440 AM CDT.
MORRIS AND MILAN AROUND 445 AM CDT.
BENSON AND LAKE HASSEL AROUND 450 AM CDT.
CYRUS AROUND 455 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CLONTARF...MORRIS
AIRPORT...LOUISBURG...HOLLOWAY...BIG BEND CITY...LAKE EMILY...CERRO
GORDO... BENSON AIRPORT...HAGEN AND ALBERTA.
LAT...LON 4522 9625 4518 9610 4526 9612 4531 9612
4533 9608 4538 9612 4541 9612 4541 9615
4551 9625 4560 9625 4564 9570 4534 9542
4504 9587 4509 9645
TIME...MOT...LOC 0917Z 268DEG 32KT 4562 9624 4534 9599 4514 9629Special weather statement, Jul 27, 4:57 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 AM CDT WED JUL 27 2016
MNZ048-055-056-271045-
CHIPPEWA-POPE-SWIFT-
457 AM CDT WED JUL 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SWIFT...NORTHERN
CHIPPEWA AND SOUTHERN POPE COUNTIES...
AT 456 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CYRUS TO BENSON TO NEAR WATSON.
MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BENSON AROUND 500 AM CDT.
LAKE HASSEL AROUND 505 AM CDT.
MURDOCK AROUND 520 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CLONTARF...DE
GRAFF... BIG BEND CITY...LAKE EMILY...GILCHRIST...HAGEN...SWIFT
FALLS...DANVERS AND GLUEK.
LAT...LON 4531 9574 4557 9574 4556 9526 4497 9525
4501 9586 4505 9591
TIME...MOT...LOC 0956Z 268DEG 29KT 4559 9568 4532 9564 4505 9580The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:18 AM CDT | Special Weather Statement | MPX | Stevens, Swift | 42 min |
| Jul 27, 10:37 AM CDT | Special Weather Statement | MPX | McLeod | 38 min |
| Jul 27, 11:58 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 32 min |
| Jul 27, 12:29 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 31 min |
| Jul 27, 12:54 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 51 min |
| Jul 27, 1:00 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 33 min |
| Jul 27, 1:05 PM CDT | Special Weather Statement | MPX | Sherburne | 25 min |
| Jul 27, 1:44 PM CDT | Special Weather Statement | MPX | Chisago, Isanti | 61 min |
| Jul 27, 1:50 PM CDT | Special Weather Statement | MPX | Anoka, Ramsey, Washington | 70 min |
| Jul 27, 3:24 PM CDT | Special Weather Statement | MPX | Rice | 36 min |
| Jul 27, 3:27 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 63 min |
| Jul 27, 2:10 PM CDT | Special Weather Statement | MPX | Polk | 65 min |
| Jul 27, 2:37 PM CDT | Tornado Warning | MPX | Barron, Polk | 23 min |
| Jul 27, 2:46 PM CDT | Special Weather Statement | MPX | Saint Croix | 29 min |
| Jul 27, 3:09 PM CDT | Special Weather Statement | MPX | Barron | 36 min |
| Jul 27, 3:17 PM CDT | Special Weather Statement | MPX | Saint Croix | 58 min |
| Jul 27, 4:51 PM CDT | Special Weather Statement | MPX | Chippewa | 39 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.